Alert archive / Montana / Flash Flood Warnings in 1997
Flash Flood Warning 9, NWS Glasgow, MT
NWS Glasgow, MT issued this flash flood warning at Aug 27, 1997, 10:14 PM MDT for Roosevelt County, Montana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 1997, 10:14 PM MDT (04:14 UTC)
- Expired
- Aug 28, 1997, 4:15 AM MDT
- In force
- 6 hr
- Issued by
- NWS Glasgow, MT
- Area
- Whole counties
County Roosevelt County, MT
The radar
The Glasgow radar (KGGW), 120 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 4.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1641 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 2711 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGGW 280419 FFWGGW MTC085-281015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GLASGOW MT 1014 PM MDT WED AUG 27 1997 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 415 AM MDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHEAST MONTANA ...EASTERN ROOSEVELT COUNTY AT 10:00 PM...DOPPLER RADAR INDICATED THAT LIGHT RAIN WAS STILL OCCURRING IN EASTERN ROOSEVELT COUNTY AND THAT HEAVY THUNDERSTORMS WERE MOVING INTO THE AREA. SOILS ARE COMPLETELY SATURATED THOUGHOUT MUCH OF EASTERN ROOSEVELT COUNTY DUE TO PRIOR RAINFALL. ADDITIONAL RAINFALL WILL AGGRAVATE FLOODING CONDITIONS THROUGH THE NIGHT. AREAS MOST PRONE TO FLOODING EXTEND FROM THE SOUTHERN SHERIDAN COUNTY BORDER...ALONG HWY 16 AND THROUGH THE COMMUNITY OF FROID. SURROUNDING COUNTY ROADS MAY BE DAMAGED OR HAVE WATER RUNNING ACROSS THEM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROA<DWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. GUST
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 8:13 PM MDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 27, 8:13 PM MDT, 2 hours 1 minute before
NORTHEAST MONTANA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 810 PM MDT WED AUG 27 1997 CURRENTLY RW/TRW LOCATED OVR A LARGE PORTION OF NE MT. HAVE HAD SEVERAL SVR TRWS THIS EVENING. CURRENTLY HAVE A SVR TRW OVR MALTA AND ONE MVG INTO SWRN VALLEY CO...HOWEVER THESE ARE ISOLATED AND PROBABLY DON/T WARRANT EXTENDING THE WATCH. STRONGEST CELLS ARE MVG INTO WRN ND...AND SELS IDEA OF LETTING THE WATCH EXPIRE LOOKS GUD TO ME. NE MT WILL PROBABLY SEE RW/TRW EXTENDING THRU THE NIGHT WITH ISOLATED SVR NEAR TRWS THAT FORM ALONG OUTFLOW BNDRYS. CURRENT ZONE PACKAGE LOOKS OK...BUT WILL NEED TO UPDATE TO TAKE OUT SVR TRW WATCH...AND WILL STILL MENTION A FEW ISOLATED SVR THROUGHOUT THJE NIGHT. WL COORDINATE WITH GTF BY TELCON TO DISCUSS HOW WE WILL HANDLE CURRENT WATCH SITUATION. GGW 5532 066/090/060/084 GDV 5542 066/090/060/084 MARTIN
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 6:00 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 60 min |
| Aug 27, 6:15 PM MDT | Severe Thunderstorm Warning | GGW | Roosevelt, Sheridan | 60 min |
| Aug 27, 6:47 PM MDT | Flash Flood Warning | GGW | Roosevelt | 3 hr |
| Aug 27, 7:15 PM MDT | Severe Thunderstorm Warning | GGW | Richland, Roosevelt | 60 min |
| Aug 27, 7:45 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 60 min |
| Aug 27, 7:55 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 65 min |
| Aug 27, 9:25 PM MDT | Severe Thunderstorm Warning | GGW | Dawson | 65 min |
| Aug 27, 10:36 PM MDT | Severe Thunderstorm Warning | GGW | Dawson | 69 min |
Nearby
Flash Flood Warnings in Montana, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.